Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS JSJ
NWS JSJ issued this flash flood warning at May 28, 2006, 6:21 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 6:21 PM CDT (23:21 UTC)
- Expired
- May 29, 2006, 11:30 AM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 282324
FFWSJU
PRC081-131-290030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
721 PM AST SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SAN SEBASTIAN
LARES
* UNTIL 830 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER RIO GUAJATACA...
* AT 720 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE. THE RIVER IS EXPECTED TO REMAIN OVER
THE FLOOD STAGE DURING HALF AN HOUR TO ONE HOUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1825 6690 1825 6693 1836 6693 1836 6688
1833 6685 1833 6682 1822 6682 1822 6688
$$
RIVERA1 follow-up statement
000
WGCA72 TJSJ 290048
FFSSJU
PRC081-131-290100-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
844 PM AST SUN MAY 28 2006
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES IN
PUERTO RICO
SAN SEBASTIAN
LARES
...EXPIRED AT 830 PM...
AT 829 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS HAVE DROPPED TO SAVE LEVELS BELOW THE THE FLOOD STAGE.
NO ADDITIONAL RAINFALL IS FALLING OVER THE RIO GRAJATACA BASIN.
FOR THAT REASON THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:49 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 28, 2:49 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 349 PM AST SUN MAY 28 2006 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THAT WERE AFFECTING THE EASTERN AND NORTHERN PORTION QUICKLY DIMINISH BEFORE MID AFTERNOON. THEREFORE THE FLASH FLOOD WATCH AND THE SMALL STREAM AND URBAN ADVISORY WERE CANCELED. AT THIS MOMENT MOST OF THE SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE SOUTHERN SLOPES OF PUERTO RICO. AFTER SUNSET MOST OF THE SHOWERS AND THUNDERSTORMS THAT ARE AFFECTING PUERTO RICO WILL DIMINISH OR MOVE AWAY AND DUE TO THE ESE WIND FLOW MOST OF THE OVERNIGHT SHOWERS ACTIVITY WILL OCCUR OVER THE EAST AND SOUTHEAST SECTIONS OF PUERTO RICO WITH A FEW SHOWERS AFFECTING THE EASTERN ADJACENT ISLANDS. A SLIGHT DECREASE OF LOW LEVEL MOISTURE IS EXPECTED TO OCCUR OVERNIGHT. THIS WEATHER PATTERN WILL PREVAIL ACROSS THE AREA FOR THE NEXT FEW DAYS. A LOW LEVEL TROUGH FROM HISPANIOLA NE INTO THE SW ATLC WILL INTERACT WITH LOCAL EFFECTS AND PRODUCE PERIODS OF HEAVY SHOWERS MAINLY OVER THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THROUGH MID WEEK. && .SYNOPSIS...A 1025 MB HIGH WAS CENTERED ACROSS THE WEST CENTRAL ATLANTIC THIS AFTERNOON AND WILL SHIFT SLOWLY EAST SOUTHEAST INTO THE CENTRAL ATLANTIC THROUGH MID WEEK. A LOW LEVEL TROUGH HAS DEVELOPED FROM HISPANIOLA NORTHEASTWARD ACROSS THE TURKS AND CAICOS ISLANDS...AND INTO THE SOUTHWEST ATLANTIC...AND WILL REMAIN GENERALLY STATIONARY THROUGH MONDAY MORNING THEN DRIFT NORTHWEST. HIGH PRESSURE WILL BUILD WEAKLY INTO THE NORTHEAST CARIBBEAN BY THURSDAY. && .MARINE...MARINE CONDITIONS WILL BE DOMINATED BY MODERATE ESE TRADE WINDS AND MODERATE SEAS ACROSS THE OPEN WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 89 / 30 20 30 30 STT 79 85 79 85 / 20 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE VI...NONE. && 10
Hazardous weather outlook, May 28, 5:00 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN MAY 28 2006 PRZ001>013-AMZ710>750-291000- 600 AM AST SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE FLASH FLOODING CONDITIONS IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-291000- 600 AM AST SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.